Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 6, NWS Key West, FL

January 16, 2016

NWS Key West, FL issued this small craft advisory at Jan 16, 2016, 4:08 PM EST. It took effect at Jan 17, 2016, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 16, 2016, 4:08 PM EST (21:08 UTC)
In effect from
Jan 17, 2016, 1:00 PM EST
Expired
Jan 17, 2016, 12:33 PM EST
In force
Issued by
NWS Key West, FL

The text

As transmitted.

934 
WHUS72 KKEY 162108
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
408 PM EST SAT JAN 16 2016

GMZ031>035-042>044-052>055-072>075-170400-
/O.NEW.KKEY.GL.W.0001.160117T0900Z-160117T1800Z/
/O.NEW.KKEY.SC.Y.0006.160117T1800Z-160117T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
408 PM EST SAT JAN 16 2016

...GALE WARNING IN EFFECT...
...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 1 PM TO 5 PM EST SUNDAY. 

* WINDS...SOUTHWEST TO WEST WINDS WILL QUICKLY INCREASE OVERNIGHT AND
  SUNDAY MORNING ON ALL COASTAL WATERS OF THE FLORIDA KEYS. SUSTAINED
  WINDS OF 25 TO 30 KNOTS WILL FREQUENTLY GUST TO 35 KNOTS. WINDS
  WILL SUBSIDE SOMEWHAT IN THE AFTERNOON AS THEY SHIFT TO THE
  NORTHWEST TO NORTH...HOWEVER....SMALL CRAFT ADVISORIES WILL REMAIN
  IN EFFECT.

* WAVES/SEAS...SEAS WILL QUICKLY BUILD TO 8 TO 9 FEET WITHIN THE
  DEEPER WATERS OF THE SOUTHEASTERN GULF AND THE WESTERN STRAITS OF
  FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
5 follow-up statements
562 
WHUS72 KKEY 170332
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1032 PM EST SAT JAN 16 2016


GMZ031>035-042>044-052>055-072>075-171000-
/O.CON.KKEY.GL.W.0001.160117T0900Z-160117T1800Z/
/O.CON.KKEY.SC.Y.0006.160117T1800Z-160117T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1032 PM EST SAT JAN 16 2016

...GALE WARNING REMAINS IN EFFECT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

A GALE WARNING IS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 1 PM TO 5 PM EST SUNDAY.

* WINDS...SOUTHWEST TO WEST WINDS WILL QUICKLY INCREASE 
  OVERNIGHT AND SUNDAY MORNING ON ALL COASTAL WATERS OF THE 
  FLORIDA KEYS. SUSTAINED WINDS OF 25 TO 30 KNOTS WILL 
  FREQUENTLY GUST TO 35 KNOTS. WINDS WILL SUBSIDE SOMEWHAT IN 
  THE AFTERNOON AS THEY SHIFT TO THE NORTHWEST TO NORTH...
  HOWEVER....SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT. 

* WAVES/SEAS...SEAS WILL QUICKLY BUILD TO 8 TO 9 FEET WITHIN THE 
  DEEPER WATERS OF THE SOUTHEASTERN GULF AND THE WESTERN STRAITS 
  OF FLORIDA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
016 
WHUS72 KKEY 170843
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
343 AM EST SUN JAN 17 2016

GMZ031>035-042>044-052>055-072>075-171600-
/O.EXT.KKEY.GL.W.0001.160117T0843Z-160117T1800Z/
/O.CON.KKEY.SC.Y.0006.160117T1800Z-160117T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
343 AM EST SUN JAN 17 2016

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... 
...SMALL CRAFT ADVISORY FROM 1 PM TO 5 PM EST THIS AFTERNOON...

* WINDS...SUSTAINED SOUTH TO SOUTHWEST SURFACE WINDS OF 30 TO 35
  KNOTS WILL PREVAIL THIS MORNING. 

* WAVES/SEAS...SEAS AS HIGH AS 16 FEET EXPECTED IN THE GULF STREAM
  THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF
GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
369 
WHUS72 KKEY 170921
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
421 AM EST SUN JAN 17 2016

GMZ031>035-042>044-052>055-072>075-171600-
/O.CON.KKEY.GL.W.0001.000000T0000Z-160117T1800Z/
/O.CON.KKEY.SC.Y.0006.160117T1800Z-160117T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
421 AM EST SUN JAN 17 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY FROM 1 PM TO 5 PM EST THIS AFTERNOON...

* WINDS...SUSTAINED SOUTH TO SOUTHWEST SURFACE WINDS OF 30 TO 35 
  KNOTS WILL PREVAIL THIS MORNING. 

* WAVES/SEAS...SEAS AS HIGH AS 12 FEET EXPECTED ON THE COASTAL WATERS
  OF THE OFFSHORE GULF OF MEXICO THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
618 
WHUS72 KKEY 171530
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1030 AM EST SUN JAN 17 2016


GMZ031>035-042>044-052>055-072>075-171800-
/O.CON.KKEY.GL.W.0001.000000T0000Z-160117T1800Z/
/O.CON.KKEY.SC.Y.0006.160117T1800Z-160117T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1030 AM EST SUN JAN 17 2016

...GALE WARNING REMAINS IN EFFECT... 


* WINDS...SUSTAINED WEST WINDS OF 30 TO OCCASIONALLY 35 KNOTS...WITH
  FREQUENT GUSTS OF 35 TO 40 KNOTS...WILL CONTINUE THROUGH EARLY
  AFTERNOON.

* WAVES/SEAS...SEAS AS HIGH AS 14 FEET EXPECTED ON THE COASTAL WATERS
  OF THE OFFSHORE GULF OF MEXICO THROUGH EARLY AFTERNOON...AND TO
  AROUND 11 FEET IN THE FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
237 
WHUS72 KKEY 171733
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1233 PM EST SUN JAN 17 2016


GMZ031>035-042>044-052>055-072>075-180145-
/O.EXT.KKEY.GL.W.0001.000000T0000Z-160117T2200Z/
/O.CAN.KKEY.SC.Y.0006.160117T1800Z-160117T2200Z/
/O.NEW.KKEY.SC.Y.0007.160117T2300Z-160118T0500Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1233 PM EST SUN JAN 17 2016

...GALE WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON...

* WINDS...SUSTAINED WEST WINDS OF 30 TO OCCASIONALLY 35 KNOTS...WITH
  FREQUENT GUSTS OF 35 TO 40 KNOTS...WILL SHIFT TO NORTHWEST AND AFTERNOON
  AS A COLD FRONT MOVES THROUGH THE FLORIDA KEYS COASTAL WATERS.
  WINDS WILL BEGIN TO DECREASE SHORTLY AFTER THE WIND SHIFT.

* WAVES/SEAS...SEAS AS HIGH AS 14 FEET EXPECTED ON THE COASTAL WATERS
  OF THE OFFSHORE GULF OF MEXICO THROUGH MID AFTERNOON... AND TO AROUND
  11 FEET IN THE FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 3:15 PM EST, 53 minutes earlier.

Area forecast discussion, Jan 16, 3:15 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
315 PM EST SAT JAN 16 2016

.DISCUSSION...A QUIESCENT DAY ACROSS THE FLORIDA KEYS. SKIES ARE
PARTLY CLOUDY AND TEMPERATURES ARE NEAR 80 IN MANY LOCATIONS.
BREEZES ARE GENTLE AND FROM THE SOUTHEAST. THE KBYX RADAR DETECTS A
FEW DISCRETE CELLS NEAR THE TORTUGAS...ACTUALLY SHOWING SOME WEAK
ORGANIZATION.

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...LOOPS FROM WATER VAPOR
IMAGERY HIGHLIGHT A POTENT SHORT WAVE TROUGH WHICH HAS ENTERED THE
WESTERN GULF OF MEXICO...KISSING THE NORTHERN FRIDGE OF A FORMIDABLE
SUBTROPICAL JET. AS THIS SYSTEM RACES EAST- NORTHEAST TONIGHT...A
SURFACE CYCLONE WILL RAPIDLY DEEPEN AND EXPAND ACROSS THE GULF OF
MEXICO. VISIBLE SATELLITE IMAGERY ALREADY INDICATES AN IMPRESSIVE
WARM SECTOR DEVELOPING ACROSS WESTERN CUBAN...THE STRAITS OF
FLORIDA...AND THE SOUTHEASTERN GULF OF MEXICO. AS THE NIGHT
PROGRESSES...MASS FIELDS WILL RESPOND SHARPLY TO THE DEVELOPING GULF
CYCLONE. KINEMATIC PARAMETERS ASSOCIATED WITH SEVERE STORMS WILL
BECOME INCREASINGLY FAVORABLE FOR STORM SCALE ORGANIZATION. THE
LIMITING FACTOR WILL BE LOW LEVEL THETA-E AND ITS ABILITY TO
DESTABILIZE THE PROFILE. THESE DETAILS HAVE BEEN DESCRIBED MORE
ELOQUENTLY BY THE STORM PREDICTION CENTER (SEE CONVECTIVE OUTLOOKS
DAY 1 AND 2). ALL THESE DETAILS POINT TOWARD A SLIGHT RISK FOR
SEVERE STORMS OVERNIGHT AND INTO SUNDAY MORNING. THESE STORMS WILL BE
CAPABLE OF WIND GUSTS NEAR 60 MPH...ISOLATED TORNADOES...AND VIOLENT
WATERSPOUTS. THE SEVERE WEATHER WILL CULMINATE IN A SQUALL LINE
WHICH WILL PUSH THROUGH THE KEYS SUNDAY MID MORNING. BEHIND THE FRONT
WINDS WILL SHIFT TO THE NORTHWEST AND THE AIRMASS WILL BECOME COOLER
AND DRIER. AHEAD OF...ALONG...AND BEHIND THE FRONT...SURFACE WINDS
WILL REACH 25 TO 30 MPH WITH FREQUENT GUSTS NEAR 35 MPH. EVEN THOUGH
WINDS WILL DIMINISH SOMEWHAT LATE SUNDAY AFTERNOON...WINDS WILL
REMAIN ELEVATED THROUGH SUNDAY NIGHT. A DEEP CONTINENTAL AIRMASS
WILL PERSIST SUNDAY NIGHT THROUGH MONDAY NIGHT...FEATURING OVERNIGHT
LOWS NEAR 60...HIGHS NEAR 70...AND NEAR ZERO RAIN CHANCES.

&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...DIMINISHING BREEZES AND
MODERATING TEMPERATURES CAN BE EXPECTED THROUGH THE LONG TERM.
ANOTHER FRONT MAY PUSH THROUGH THE SOUTHEASTERN GULF OF MEXICO
THURSDAY NIGHT AND FRIDAY...FOLLOWED BY A FRESH LAYER OF CONTINENTAL
NORTHWESTERLIES.

&&

.MARINE...GALE WARNING IN EFFECT FOR ALL COASTAL WATERS OF THE
FLORIDA KEYS. WINDS WILL INCREASE SHARPLY TO 25 TO 30 KNOTS WITH
FREQUENT GUSTS NEAR 35 KNOTS JUST BEFORE SUNRISE. AS THE GALE WARNING
ENDS SUNDAY AFTERNOON...SMALL CRAFT ADVISORIES WILL REMAIN IN
EFFECT. FROM SYNOPSIS...A STRENGTHENING AREA OF LOW PRESSURE WILL
PROGRESS EASTWARD THROUGH THE NORTHERN GULF OF MEXICO
TONIGHT...EVENTUALLY PULLING A COLD FRONT THROUGH THE FLORIDA KEYS
SUNDAY AFTERNOON. STRONG THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AND
SUNDAY MORNING AHEAD OF THIS COLD FRONT. A LARGE AREA OF HIGH
PRESSURE OVER THE NORTH CENTRAL UNITED STATES WILL BUILD
SOUTHEASTWARD DOWN THE FLORIDA PENINSULA SUNDAY NIGHT THROUGH MONDAY
NIGHT. THIS AREA OF HIGH PRESSURE WILL MOVE TO THE SOUTHEAST ACROSS
THE EASTERN UNITED STATES TUESDAY THROUGH WEDNESDAY NIGHT.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH EARLY THIS
EVENING...WITH SOUTHEAST WINDS NEAR 10 KNOTS. WINDS AND RAIN CHANCES
WILL INCREASE DRAMATICALLY TONIGHT INTO SUNDAY MORNING. AFTER
17/02Z...WINDS WILL TURN TO THE SOUTH TO SOUTHWEST AND INCREASE TO
NEAR 15 KNOTS. WITH THAT...SHOWERS...LIKELY STRONG...WILL DEVELOP
OVER THE WATERS...POSSIBLY AFFECTING THE TERMINALS WITH GUSTS OF 25
TO 30 KNOTS...LOW VSBY AND LIGHTNING. A STRONG LINE OF SHRA AND TSRA
WILL MOVE EASTWARD OVER THE KEYS AFTER 17/12Z. FOLLOWING IT...WEATHER
WILL CLEAR AND WINDS WILL TURN WEST TO NORTHWEST IN THE RANGE OF 25
TO 30 KNOTS...GUSTING TO 35 KNOTS IN THE MORNING...DECREASING IN THE
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 72 78 63 / 10 70 80 -
MARATHON 72 79 63 / 10 70 80 -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM 7 AM TO 1 PM EST SUNDAY FOR FLZ076>078.

GM...GALE WARNING FROM 4 AM TO 1 PM EST SUNDAY FOR GMZ031>035-042>044-
0    52>055-072>075.

 	 SMALL CRAFT ADVISORY FROM 1 PM TO 5 PM EST SUNDAY FOR GMZ031>035-
     042>044-052>055-072>075.

&&

PUBLIC/MARINE.........CLR
AVIATION/NOWCASTS.....KN
DATA COLLECTION.......BWC

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 16, 11:48 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1148 AM EST SAT JAN 16 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-171100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1148 AM EST SAT JAN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TONIGHT: ROBUST WARM AIR ADVECTION AND A LOW LEVEL JET OF AROUND 50 KNOTS
WILL DEVELOP LATE TONIGHT. THIS MAY SUPPORT THE FORMATION OF
DISCRETE...SEVERE THUNDERSTORMS AHEAD OF AN ONCOMING...ORGANIZED
SQUALL LINE. THE MOST INTENSE THUNDERSTORMS LATE TONIGHT COULD
PRODUCE DAMAGING WIND GUSTS NEAR 60 MPH...AS WELL AS ISOLATED
TORNADOES AND WATERSPOUTS AND LIGHTNING.

A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ORGANIZED SQUALL LINE SHOULD PASS THROUGH THE FLORIDA KEYS SUNDAY
MORNING IN ADVANCE OF A COLD FRONT. THE MOST INTENSE THUNDERSTORMS
EMBEDDED IN THIS SQUALL LINE WILL BE CAPABLE OF PRODUCING WIND GUSTS
NEAR 55 MPH...AN ISOLATED WATERSPOUT OR TORNADO...AND LIGHTNING.

A MINOR COASTAL FLOODING WILL BE POSSIBLE SUNDAY MORNING.

A WIND ADVISORY MAY BE REQUIRED FOR ALL FLORIDA KEYS ISLAND COMMUNITIES
SUNDAY MORNING.

A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS
SUNDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE
COASTAL WATERS OF THE ATLANTIC AND OFFSHORE GULF OF MEXICO SUNDAY
NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR MONDAY.

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS MONDAY NIGHT AND TUESDAY. A SMALL CRAFT ADVISORY WILL LIKELY
BE REQUIRED FOR THE COASTAL WATERS OF THE GULF OF MEXICO AND ATLANTIC
TUESDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR WEDNESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR MORE INFORMATION...VISIT THE FLORIDA KEYS NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/KEY.

KN/CLR

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 3:43 PM ESTWind AdvisoryKEYMonroe24 hr
Jan 16, 4:08 PM ESTGale WarningKEY24 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.